An Adaptive Two‐stage Estimation Method for Additive Models
Lu Lin,
Xia Cui and
Lixing Zhu
Scandinavian Journal of Statistics, 2009, vol. 36, issue 2, 248-269
Abstract:
Abstract. In this paper, a two‐stage estimation method for non‐parametric additive models is investigated. Differing from Horowitz and Mammen's two‐stage estimation, our first‐stage estimators are designed not only for dimension reduction but also as initial approximations to all of the additive components. The second‐stage estimators are obtained by using one‐dimensional non‐parametric techniques to refine the first‐stage ones. From this procedure, we can reveal a relationship between the regression function spaces and convergence rate, and then provide estimators that are optimal in the sense that, better than the usual one‐dimensional mean‐squared error (MSE) of the order n−4/5, the MSE of the order n−1 can be achieved when the underlying models are actually parametric. This shows that our estimation procedure is adaptive in a certain sense. Also it is proved that the bandwidth that is selected by cross‐validation depends only on one‐dimensional kernel estimation and maintains the asymptotic optimality. Simulation studies show that the new estimators of the regression function and all components outperform the existing estimators, and their behaviours are often similar to that of the oracle estimator.
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
https://doi.org/10.1111/j.1467-9469.2008.00629.x
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:scjsta:v:36:y:2009:i:2:p:248-269
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0303-6898
Access Statistics for this article
Scandinavian Journal of Statistics is currently edited by ÿrnulf Borgan and Bo Lindqvist
More articles in Scandinavian Journal of Statistics from Danish Society for Theoretical Statistics, Finnish Statistical Society, Norwegian Statistical Association, Swedish Statistical Association
Bibliographic data for series maintained by Wiley Content Delivery ().